Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 10, NWS Green Bay, WI

January 26, 2014

NWS Green Bay, WI issued this small craft advisory at Jan 26, 2014, 4:42 AM CST. It took effect at Jan 26, 2014, 6:00 PM CST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jan 26, 2014, 4:42 AM CST (10:42 UTC)
In effect from
Jan 26, 2014, 6:00 PM CST
Expired
Jan 30, 2014, 3:35 PM CST
In force
4 days
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 4:11 AM CST, 31 minutes earlier.

Area forecast discussion, Jan 26, 4:11 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
411 AM CST SUN JAN 26 2014

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 400 AM CST SUN JAN 26 2014

LIGHT SNOW TODAY...THEN EXTREMELY COLD THROUGH WEDNESDAY MORNING.

AMPLIFICATION PHASE OF LARGE SCALE PATTERN WL SOON PEAK...THEN
PATTERN WL RELAX A LITTLE DURING THE LATTER PART OF THE FCST
PERIOD. THE MAJOR PLAYERS WL REMAIN THE SAME HOWEVER...WITH
STG/DOMINANT RIDGE NR THE WEST COAST AND A DEEP TROF OVER
CENTRAL/ERN NOAM. SOME SUBTLE CHGS WL BEGIN TO OCCUR LATER IN THE
FCST PERIOD HOWEVER AS THE WRN RIDGE GETS UNDERCUT BY PAC JET.
THAT WL HELP SET THE STAGE FOR A SML BUT IMPORTANT CHG TO THE
PATTERN. THE TROF EXTENDING FM THE HUDSON BAY VORTEX WL EVENTUALLY
GET ALIGNED MORE NE-SW RATHER THAN N-S. THAT WL BRING SWLY UPR
FLOW TO THE CONUS NEXT WEEKEND.

CURRENT UPR AIR CONFIGURATION IS A CLASSIC COLD WAVE PATTERN...
WITH VERY STG...BROAD...DEEP NWLY FLOW DELIVERING ARCTIC AIR FM
FAR NWRN CANADA SWIFTLY AND DIRECTLY INTO THE CONUS. THE CORE OF
THE COLD WL MV THROUGH MON-TUE. THOUGH CONTINUING TO AVERAGE BLO
NORMAL...TEMPS SHOULD BEGIN THEIR ROLLERCOASTER RIDE AGAIN AFTER
THAT.

PATTERN WL SUPPORT ONE ROUND OF SNOW TDA AND PERHAPS ANOTHER
THU...SO PCPN AMNTS WL PROBABLY END UP BLO NORMAL FOR THE PERIOD.
BUT THE POTENTIAL FOR SIG PCPN EVENTS WL INCREASE GREATLY JUST
BEYOND THE END OF THE FCST PERIOD IF THE SWLY UPR FLOW DEVELOPS AS
EXPECTED SINCE GULF MOISTURE WOULD BECOME AVAILABLE TO WX SYSTEMS
CROSSING THE RGN.
&&

.SHORT TERM...TODAY...TONIGHT...AND MONDAY
ISSUED AT 400 AM CST SUN JAN 26 2014

SNOW CONTINUING TO OVERSPREAD THE AREA. AS EXPECTED YDA...FORCING
IS DISJOINTED. BEST ISENT LIFT AND LEAD SHRTWV WL PASS THROUGH
THIS MORNING AND BE FOCUSED TO OUR S. SECOND STRONGER SHRTWV WL
DIG INTO THE AREA THIS AFTN. BUT MOISTURE WL ALREADY BE ON THE WAY
OUT BY THEN...SO ALTHOUGH SOME SNOW WL CONT...AMNTS WL BE LGT.
EXPECT 1-2 INCHES MOST AREAS.

MAIN CONCERN IS INCOMING COLD AND WIND CHILL HEADLINES. NEW GUID
SLOWED THE ARRIVAL OF THE COLD AIR A BIT. WAS NOT SURPRISED BY
THAT SINCE JUST ABOUT EVERY ARCTIC SURGE WE/VE HAD THIS WINTER
ENDED UP ARRIVING A LITTLE MORE SLOWLY THAN INITIALLY EXPECTED.
SLOWED THE ARRIVAL OF THE COLD EVEN A LITTLE BEYOND THAT IN THE
NEW FCST HOURLY TEMP GRIDS. THAT SHOULD KEEP WIND CHILLS OVER ERN
WI IN THE ADVISORY CATEGORY LATE TNGT AND MON...BEFORE DROPPING
INTO THE WARNING CATEGORY MON NGT/TUE MORNING. N-C WI SHOULD REACH
WARNING CRITERIA BY LATE TNGT...AND CENTRAL WI WL AT LEAST FLIRT
WITH WARNING CRITERIA BY MON MORNING. COORD W MKX AND DECIDED ON
A WARNING FOR THE W AND AND ADVISORY FOR THE E FOR TNGT/MON. IT
WL PROBABLY TAKE A FEW MORE HOURS AFTER THAT TO DROP TO WARNING
CRITIERA IN THE W...BUT WANTED TO KEEP THINGS REASONABLY SIMPLE.
WENT WITH WARNINGS ACRS THE AREA MON NGT-TUE MORNING.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
ISSUED AT 400 AM CST SUN JAN 26 2014

THE MAIN CONCERNS OF THIS FORECAST INCLUDE DANGEROUSLY COLD
TEMPERATURES MONDAY NIGHT THROUGH WEDNESDAY...FOLLOWED BY LIGHT
SNOW CHANCES WEDNESDAY NIGHT INTO THURSDAY. THE OVERALL TREND FOR
THE MEAN UPPER AIR FLOW WILL BE FLATTER AS THE DOMINANT WESTERN
RIDGE WEAKENS AND CUTS OFF OVER ALASKA...WHILE THE DOWNSTREAM
TROUGH RETREATS NORTHWARD. THE LATEST MEX GUIDANCE TRENDED COLDER
DURING THE BITTERLY COLD PERIOD OF MONDAY NIGHT THROUGH TUESDAY
NIGHT. WILL NOT GO NEARLY THIS COLD SINCE IT DOES NOT LOOK LIKE
THE REGION WILL LOSE THE WINDS WHICH WILL KEEP THE BOUNDARY LAYER
CHURNED UP. WILL STAY CONSERVATIVE WITH TEMPS. THEN WITH THE
ARCTIC BOUNDARY LATE WEDNESDAY INTO EARLY THURSDAY...MODELS ARE
SLIGHTLY FASTER THAN THE GFS ENSEMBLE MEAN...AND GIVEN THE FAST
UPPER JET BEHIND THE SYSTEM...A FASTER SOLUTION MAY BE THE WAY TO
GO. A BLEND OF THE ECMWF/GFS WILL WORK.

MONDAY NIGHT THROUGH TUESDAY NIGHT...ARCTIC HIGH PRESSURE WILL
SPREAD SOUTHEAST OVER THE CENTRAL PLAINS AND OHIO VALLEY. GUSTY
WEST WINDS WILL RESIDE ON THE NORTHEAST FLANK OF THIS ARCTIC HIGH
WHERE WISCONSIN WILL BE LOCATED...WITH NOCTURNAL COOLING GIVING
THE COLDEST TEMPS OF THIS ARCTIC OUTBREAK. AM STARTING TO WONDER
IF FORECASTED LOW TEMPS ARE TOO LOW MONDAY NIGHT SINCE WINDS WILL
NEVER DECOUPLE...AND SOME MID AND UPPER MOISTURE ROTATES SOUTH
INTO THE WESTERN GREAT LAKES OVERNIGHT. WILL NOT SIDE WITH THE
EXTREME MEX GUIDANCE...WHICH GIVES OBSCENE LOW TEMPS...BUT WILL
INSTEAD GO WITH CONSALL AND CONSRAW DATA WHICH IS NOT QUITE AS
WARM AS THE ECMWF...BUT NOT FAR OFF EITHER. WIND CHILL WARNINGS
WILL BE NEEDED FOR MONDAY NIGHT INTO TUESDAY MORNING EVERYWHERE.
CONTINUED BONE CHILLING COLD ON TUESDAY WITH SOME MID CLOUDS
OVERHEAD. 925MB DO BEGIN TO MODERATE ON TUESDAY...BUT TEMPS WILL
BE OFF TO SUCH A COLD START THAT HAVE A TOUGH TIME SEEING READINGS
RISING ABOVE ZERO. THE ECEBC GUIDANCE LOOKS ABOUT RIGHT. TEMPS
CONTINUE TO MODERATE TUESDAY NIGHT AND SHOULD NOT SEE THE EXTREME
READINGS OF THE PREVIOUS NIGHT. BREEZY SOUTHWEST WINDS WILL BE
WARM ADVECTING...SO WILL AGAIN REMAIN CONSERVATIVE WITH TEMPS.
WIND CHILL READINGS WILL BE THE COLDEST MONDAY NIGHT INTO TUESDAY
MORNING WHEN 40 TO 50 BELOW SHOULD BE THE RANGE. THEN WIND CHILLS
SHOULD REMAIN IN THE 25 TO 40 BELOW RANGE MIDDAY TUESDAY THROUGH
WEDNESDAY MORNING.

REST OF THE FORECAST...STRONG WARM ADVECTION WILL OCCUR ON
WEDNESDAY AHEAD OF A STRONG SHORTWAVE DIVING SOUTHEAST ACROSS
SOUTH-CENTRAL CANADA. MODELS DEPICT 50 TO 60 KTS OF 850MB FLOW
OVERHEAD WEDNESDAY AFTERNOON...BUT PROGGED SOUNDINGS INDICATE THIS
WILL REMAIN ABOVE THE INVERSION...SO NO THREAT OF WIND ADVISORY
TYPE CONDITIONS. BUT IT WILL BE BREEZY WITH HIGHS IN THE
TEENS...WHICH IS A BIT WARMER THAN THE PREVIOUS FORECAST. THE
SHORTWAVE WILL QUICKLY PUSH A COLD FRONT ACROSS THE REGION
WEDNESDAY NIGHT. THE STRONGEST FORCING WILL PASS NORTH OF THE
REGION...BUT MODERATE FGEN ALONG THE BOUNDARY SHOULD LEAD TO SNOW
SHOWERS WITH ACCUMS UP TO AN INCH. THEN ARCTIC HIGH PRESSURE WILL
REASSERT ITSELF THURSDAY AND FRIDAY. SOME INDICATIONS OF AN ACTIVE
ARCTIC FRONT ACROSS THE SOUTHERN GREAT LAKES AND NORTHERN OHIO
VALLEY BY NEXT WEEKEND. WILL BE ON THE NORTHERN EDGE OF
IMPACTS...BUT POTENTIAL WILL BE THERE FOR INTERESTING WEATHER
DEPENDING EXACTLY WHERE THIS FRONT ENDS UP.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 400 AM CST SUN JAN 26 2014

IFR/MVFR CIGS AND VSBYS EXPECTED THIS MORNING AS SNOW MOVES
THROUGH THE AREA. THEN CIGS AND VSBYS SHOULD TREND INTO THE MVFR
OR LOW-END VFR CATEGORY AS THE COLDER AIR BEGINS TO SURGE INTO THE
AREA LATE THIS AFTN AND TNGT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING FROM 9 PM MONDAY TO NOON CST TUESDAY FOR
WIZ013-020>022-031-037>040-045-048>050-073-074.

WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 PM CST MONDAY FOR
WIZ013-020>022-031-037>040-045-048>050-073-074.

WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY FOR
WIZ005-010>012-018-019-030-035-036.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......MPC
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Jan 25, 10:09 PM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1009 PM CST SAT JAN 25 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-270415-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1009 PM CST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

A CLIPPER SYSTEM WILL BRING LIGHT SNOW TO MUCH OF THE AREA LATE
TONIGHT...AND PRODUCE SLIPPERY ROADS AND SIDEWALKS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

SLICK ROADS AND SIDEWALKS ARE EXPECTED SUNDAY AS THE CLIPPER SYSTEM
BRINGS LIGHT SNOW TO THE REGION. TOTAL ACCUMULATIONS OF 1 TO 3
INCHES ARE LIKELY. THE SNOW WILL DIMINISH TO FLURRIES BY LATE AFTERNOON
OR EVENING. EVEN THOUGH THE SNOW WILL END...GUSTY WINDS WILL
PRODUCE BLOWING AND DRIFTING SNOW SUNDAY NIGHT AND MONDAY...PROLONGING
THE POOR TRAVEL CONDITIONS.

DANGEROUSLY COLD TEMPERATURES AND LOW WIND CHILLS ARE LIKELY LATE
SUNDAY NIGHT THROUGH WEDNESDAY MORNING. DEMANDS FOR HEATING AND
TEMPORARY SHELTER WILL BE VERY HIGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-270415-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1009 PM CST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

STRENGTHENING NORTHWEST WINDS BEHIND AN ARCTIC FRONT MAY GENERATE
A FEW GUSTS APPROACHING GALES FORCE SUNDAY NIGHT.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 4:28 AM CSTWind Chill WarningGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more55 hr
Jan 26, 4:28 AM CSTWind Chill AdvisoryGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 7 more41 hr

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.